Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 201, NWS Austin/San Antonio, TX

August 10, 2005Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 10, 2005, 8:16 PM CDT for Fayette County, Lavaca County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2005, 8:16 PM CDT (01:16 UTC)
Expired
Aug 10, 2005, 9:08 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 8:25 PM CDTTSTM WND DMG3 E Moulton, TXTREE LIMBS DOWN AND A AMATURE RADIO TOWER BLOWN ON HWY 532.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 110117
SVREWX
TXC149-285-110215-
/O.NEW.KEWX.SV.W.0201.050811T0116Z-050811T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FAYETTE
  LAVACA

* UNTIL 915 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN  
  EXCESS OF 60 MPH...OVER LAVACA AND FAYETTE COUNTIES.  MOVEMENT WAS
  EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE MOULTON...SUBLIME...
  FLATONIA...SCHULENBURG...CISTERN...MULDOON...ROUND TOP...LA
  GRANGE...FAYETTEVILLE AND ELLINGER.

STRONG WINDS AROUND OR HIGHER THAN 60 MPH...LOCALLY HEAVY RAIN AND
FREQUENT LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2907 9693 2939 9723 2958 9720 2965 9714
      2979 9731 3004 9704 3015 9680 3014 9672
      3016 9670 3011 9664 3007 9665 2996 9658
      2963 9687 2934 9658

$$
2 follow-up statements
000 
WWUS54 KEWX 110145
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT WED AUG 10 2005

TXC149-285-110215-
/O.CON.KEWX.SV.W.0201.000000T0000Z-050811T0215Z/
FAYETTE TX-LAVACA TX-
842 PM CDT WED AUG 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR
LAVACA AND FAYETTE COUNTIES...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS...SOME SEVERE...OVER PARTS OF FAYETTE AND
LAVACA COUNTIES.  MOVEMENT WAS EAST...NORTHEAST AT 20 MPH.

STRONG DAMAGING WINDS...LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING
WILL ACCOMPANY THESE THUNDERSTORMS.
  
LAT...LON 2907 9693 2939 9723 2958 9720 2965 9714
      2979 9731 3004 9704 3015 9680 3014 9672
      3016 9670 3011 9664 3007 9665 2996 9658
      2963 9687 2934 9658

$$
000 
WWUS54 KEWX 110208
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT WED AUG 10 2005

TXC149-285-110217-
/O.CAN.KEWX.SV.W.0201.000000T0000Z-050811T0215Z/
FAYETTE TX-LAVACA TX-
907 PM CDT WED AUG 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR LAVACA AND FAYETTE COUNTIES IS
CANCELLED...

THE THUNDERSTORMS THAT MOVED ACROSS PARTS OF LAVACA AND FAYETTE 
COUNTIES EARLIER HAVE DISSIPATED.

ISOLATED SHOWERS REMAIN OVER THE EAST PARTS OF LAVACA COUNTY...
AND ARE EXPECTED TO DIMINISH.

LAT...LON 2907 9693 2939 9723 2958 9720 2965 9714
      2979 9731 3004 9704 3015 9680 3014 9672
      3016 9670 3011 9664 3007 9665 2996 9658
      2963 9687 2934 9658

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:44 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 10, 3:44 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT WED AUG 10 2005

.DISCUSSION...
UPPER LOW OVER NORTHEAST MEXICO WILL CONTINUE TO SLOWLY DRIFT
SOUTHWEST-WARD. WENT WITH RAIN LIKELY TONIGHT IN THE HILL COUNTRY
AND ALONG THE EDWARDS PLATEAU AS IT IS EXPECTED THAT ANOTHER ROUND
OF RAIN WILL OCCUR OVERNIGHT. DUE TO ALREADY SATURATED GROUNDS AND
VERY LIMITED INSOLATION THROUGHOUT TODAY...A FLASH FLOOD WATCH
WILL BE IN EFFECT FOR THE COUNTIES ALONG AND SOUTH OF I-10 AND
WEST OF I-35 UNTIL 7 AM THURSDAY. ALTHOUGH WE ARE EXPECTING
RAINFALL TOTALS TO AVERAGE NEAR ONE HALF OF AN INCH...LOCALLY
HEAVY DOWNPOURS WILL STILL HAVE THE CAPABILITY TO PRODUCE CLOSE TO
3 INCHES OF RAINFALL BEFORE MORNING.

DECIDED TO DECREASE THURSDAYS MAX TEMPS IN THE NORTHERN HALF OF
THE CWA BY ABOUT 3-4 DEGREES DUE TO CONTINUED GROUND MOISTURE AND
LINGERING CLOUDS. PUT IN AREA-WIDE POPS OF 20 PERCENT WITH 30S FOR
THE COUNTIES ALONG AND WEST OF HIGHWAY 83.

IN THE EXTENDED...A GENERAL DRYING TREND WILL START ON FRIDAY AND
PERSIST THROUGH SUNDAY. BY SUNDAY AFTERNOON AND EVENING...A RIDGE
OVER THE NORTHEASTERN GULF WILL HELP TO USHER IN ADDED MOISTURE
AIDING THE RETURN OF SEA-BREEZE CONVECTION IN OUR SOUTHEASTERN
COUNTIES. BY TUESDAY...THE RIDGE WILL SHIFT BACK WESTWARD
DAMPENING POPS BACK TO 20S IN THE EAST. TEMPS WILL MAKE A RETURN
TO MID-AUGUST NORMALS BY LATE FRIDAY AND CONTINUE THROUGH THE REST
OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  93  74  96 /  60  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  73  93  73  96 /  60  20  10  10
DEL RIO INTL AIRPORT           77  95  77  97 /  60  30  10  10
SAN ANTONIO INTL AIRPORT       74  92  76  96 /  60  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR COUNTIES SOUTH OF I-10
AND WEST OF I-35.

&&

25/18
Hazardous weather outlook, Aug 10, 5:42 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT WED AUG 10 2005

TXZ171>173-183>194-202>209-217>225-228-101040-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY
HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD
PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED
AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Aug 10, 3:09 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLOOD            KERRVILLE               30.04N 99.14W
08/10/2005                   KERR               TX   CO-OP OBSERVER

            MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
            BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
            STREET.

0230 PM     FLOOD            UTOPIA                  29.62N 99.53W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 187 NORTH OF UTOPIA CLOSED.

0230 PM     FLOOD            10 N KNIPPA             29.44N 99.63W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690

&&

PM
Local storm report, Aug 10, 4:01 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLOOD            5 N BOERNE              29.87N 98.74W
08/10/2005                   KENDALL            TX   LAW ENFORCEMENT

            HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1012 AM     FLOOD            2 S BULVERDE            29.71N 98.45W
08/10/2005                   BEXAR              TX   LAW ENFORCEMENT

            STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            5 N PIPE CREEK          29.79N 98.93W
08/10/2005                   KERR               TX   EMERGENCY MNGR

            HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            10 N CASTROVILLE        29.49N 98.87W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            HIGHWAY 2107 IS CLOSED.

1022 AM     FLOOD            7 E BULVERDE            29.74N 98.33W
08/10/2005                   COMAL              TX   LAW ENFORCEMENT

            HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.

1041 AM     FLOOD            3 SW FLORENCE           30.81N 97.83W
08/10/2005                   WILLIAMSON         TX   COUNTY OFFICIAL

            HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1106 AM     FLOOD            5 S CONCAN              29.44N 99.73W
08/10/2005                   UVALDE             TX   DEPT OF HIGHWAYS

            HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.

1120 AM     FLOOD            5 W GEORGETOWN          30.65N 97.77W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.

1147 AM     FLOOD            15 S PIPE CREEK         29.50N 98.93W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
            BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
            WATER COMING INTO THEIR HOMES.

1225 PM     FLOOD            8 NW AUSTIN             30.39N 97.85W
08/10/2005                   TRAVIS             TX   EMERGENCY MNGR

            LOW WATER CROSSING CLOSED AT LAKEWOOD DRIVE AND LOOP 360.
            LAKEWOOD INSIDE OF BULL CREEK PARK.

1245 PM     FLOOD            9 N AUSTIN              30.44N 97.75W
08/10/2005                   TRAVIS             TX   EMERGENCY MNGR

            FOUR LOW WATER CROSSINGS CLOSED AT THE AREA OF WATERS
            PARK ROAD.

1250 PM     FLOOD            KERRVILLE               30.04N 99.14W
08/10/2005                   KERR               TX   CO-OP OBSERVER

            MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
            BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
            STREET.

0115 PM     FLOOD            4 SSE SCHERTZ           29.50N 98.24W
08/10/2005                   BEXAR              TX   EMERGENCY MNGR

            TRANE HALE ROAD CLOSED, INTERSECTION OF EVAN AND ELM
            WATER ROAD CLOSED.

0115 PM     FLOOD            3 NE ROUND ROCK         30.55N 97.64W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            VEHICLE WASHED OFF LOWER WATER CROSSING ON MCNUTT CREEK.

0115 PM     FLOOD            8 NNW TAYLOR            30.68N 97.46W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            STATE HIGHWAY 95 AT WILLIAMSON COUNTY ROAD 338 CLOSED.

0230 PM     FLOOD            UTOPIA                  29.62N 99.53W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 187 NORTH OF UTOPIA CLOSED.

0230 PM     FLOOD            10 N KNIPPA             29.44N 99.63W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690

&&

PM

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.